MAUDE Adverse Event Report: ARKRAY, INC. RELION CONFIRM BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION CONFIRM BLOOD GLUCOSE TEST SYSTEM
Model Number 712002
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Actual product was not returned for testing.Retention samples of the same lot of test strips involved in the incident were tested and performed to specification.
 
Event or Problem Description
Caller stated he is receiving very high readings.Customer stated the first couple weeks the results were normal.The past week and a half he has been receiving high readings in the 240-320 range.Caller stated he mis-dosed due to a meter result of 392 on (b)(6) 2017 at 1:32 pm.Because of the reading, he took his rapid acting insulin (humalog) and his long-lasting insulin (lantus).He started having symptoms right away.The ambulance/paramedics were called and they arrived around 2:00 pm, where they administered a glucose push and transported him to the er where they administered a glucose drip.Once treatment was completed, call was released.Caller believes the reading in question was inaccurate.Customer only has one test strip left from this lot of strips.I asked him to send it back to us.Caller is insulin dependent.Caller is on oxygen therapy.Caller is on numerous medications due to multiple health issues.Caller's testing technique is correct.Controls were used and results were within range.

Brand Name
RELION CONFIRM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key7213493
Report Number1832816-2018-00001
Device Sequence Number869077
Product Code NBW
UDI-Device Identifier00605388860163
UDI-Public(01)00605388860163
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K124021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number712002
Device Catalogue Number712002
Device Lot NumberE175D25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age50 YR
Patient Weight85